Format

Send to

Choose Destination
Int Urol Nephrol. 2012 Dec;44(6):1907-9. doi: 10.1007/s11255-011-9989-7. Epub 2011 May 17.

Hydralazine-induced ANCA vasculitis with pulmonary renal syndrome: a rare clinical presentation.

Author information

1
Division of Nephrology, Department of Medicine, University of Toledo Medical Center, 3,000 Arlington Avenue, Mail Stop 1186, Toledo, OH 43614-2598, USA.

Abstract

Hydralazine is a commonly used drug for treatment of hypertension and is known to cause drug-induced lupus erythematosus. It has rarely been reported to cause anti neutrophil cytoplasmic antibody positive vasculitis, a life-threatening complication. Presentation could be extremely variable delaying diagnosis. Although drug-induced vasculitis has been infrequently associated with rapidly progressing glomerulonephritis, pulmonary involvement presenting as pulmonary renal syndrome is extremely rare. We report a case of hydralazine-induced vasculitis presenting as pulmonary renal syndrome with fatal outcome even after aggressive treatment. Numerous antibodies are associated with hydralazine including anti myeloperoxidase antibody, anti-nuclear antibody, anti-histone antibody, and anti-elastase antibody. Additionally, we also report the presence of anti-phospholipid antibodies specific to anti-cardiolipin, anti-beta2 glycoprotein, and anti-phosphatid that have not been previously reported. We conclude that early diagnosis and prompt discontinuation of the drug is necessary for the treatment of hydralazine-induced anti neutrophil cytoplasmic antibody vasculitis.

PMID:
21590349
DOI:
10.1007/s11255-011-9989-7
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Springer
Loading ...
Support Center